Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viral load increase after decrease
Jun 22, 2014

I was diagnosed about the last week of January 2014. At that moment, my doctor told me the infection was really recent. I started with 400 000/m3 (viral load) and 320 CD4-cells. On April 2014 I got 800/ml3 and 690 CD4. But June 2014, I'm 8 000/ml3 and same CD4 than in April. He wants to repeat the test in two months, we hope the viral load drops again. He says it could be normal, although he's a little afraid of this peak, because he told me also, it may be my virus is getting resistant to my treatment (if the next viral load is high again). I take my Atripla dose every night. ¿Should I be worried it's not working well? I also have read until it got undetectable, this differences could happen.

Response from Dr. Holodniy

You don't indicate whether a resistance test was done before you started HIV treatment. That could have provided some clues. I would suggest that a resistance be performed on the sample from this month that had a viral load of 8,000 copies/mL. I would not wait another 2 months to get this sorted out. If there is no sample left at the lab from the June sample for resistance testing, you need to get another sample drawn now. An increase from 800 to 8,000 would not be expected with good adherence to HIV meds.



Previous
I need to increase my cd4, T cell count
Next
My cd4 count still low even with my VL no detectable

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement